MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Catalog Number 09556494001
Medical Device Problem Codes Signal Artifact/Noise (1036); False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the analyzer was (b)(6).The investigation determined the event was due to a software issue, specifically impacting the kpc resistance gene.While the calculated curve fit technically met the criteria for a positive call, its determination was primarily influenced by the presence of an anomalous noise, causing the algorithm to incorrectly register a positive detection for the target in question.
 
Event or Problem Description
There was an allegation of a questionable eplex blood culture identification gram negative (bcid-gn) panel result from the gm eplex base analyzer.The initial test detected escherichia coli and klebsiella pneumoniae carbapenemase (kpc) targets.The test was repeated twice, and only the escherichia coli target was detected.Culture grew e.Coli (identified by maldi-tof), and bd phoenix ast testing was negative for any carbapenemases.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL
Common Device Name
GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key23556024
Report Number3008632402-2025-04641
Device Sequence Number10160827
Product Code PEN
UDI-Device Identifier00857167005313
UDI-Public00857167005313
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K182619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09556494001
Device Lot Number10259287
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2025
Initial Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient SexMale